MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM
Model Number BREV200
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a brevera biopsy procedure on (b)(6) 2022.The brevera console and the disposable were all successfully tested.The needle was then inserted into the patient breast at the target, but an error message (device driver loss communication) was displayed on the console; therefore the biopsy would not start.The needle was removed, the unit was rebooted but this could not solve the issue.The procedure with brevera system was then abandoned.The medical team decided to use another method: the patient was removed from compression, repositioned and a new target acquired; a second incision was made and the biopsy was completed using another biopsy device.No patient injury (other than a second incision made) or any adverse event was reported related to this incident.The involved brevera needle will not be returned for evaluation, as it was discarded.
 
Additional Manufacturer Narrative
Hologic is submitting this report in accordance with 21.Cfr part 803.The submission is based upon the currently available information.The submission of this report does not represent a confirmation of device malfunction involving the hologic products in the event described.A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.We are currently unable to establish a relationship between the device and the issue reported.A field engineer (fe) visited the site to check the equipment and the reported console malfunction was confirmed.Fe found the error was coming from the driver, which had to be re-initialized.The driver is part of the machine that holds the needle for the biopsy.Once completed all the initialization steps, he simulated the driver firing and a biopsy procedure, which were all successfully completed.Fe confirmed that the root cause was the driver software which had to be re-initialized.The driver part itself did not require to be replaced.The system is working as intended.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
BIOPSY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
ariel lafuente
562 parkway
coyol free zone building b24
san jose 20102
CR   20102
MDR Report Key15555927
Report Number1222780-2022-00279
Device Sequence Number5684788
Product Code KNW
UDI-Device Identifier15420045507753
UDI-Public(01)15420045507753(11)181004
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberBREV200
Device Catalogue NumberBREV200
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Initial Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BREVDISP09
Patient SexFemale